Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 2024, 3:31 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2024, 3:31 PM PDT (22:31 UTC)
- Expired
- Jul 15, 2024, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 147 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WGUS55 KVEF 152231
FFWVEF
CAC071-160130-
/O.NEW.KVEF.FF.W.0009.240715T2231Z-240716T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
331 PM PDT Mon Jul 15 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 630 PM PDT.
* At 331 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Twentynine Palms.
This includes State Route 62 in San Bernardino County between mile
markers 26 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3408 11600 3408 11604 3409 11604 3411 11604
3411 11605 3412 11605 3412 11609 3412 11611
3412 11614 3412 11616 3412 11620 3420 11618
3420 11600
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
634
WGUS75 KVEF 152348
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
448 PM PDT Mon Jul 15 2024
CAC071-160130-
/O.CON.KVEF.FF.W.0009.000000T0000Z-240716T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
448 PM PDT Mon Jul 15 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 448 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms.
This includes State Route 62 in San Bernardino County between mile
markers 26 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3408 11600 3408 11604 3409 11604 3411 11604
3411 11605 3412 11605 3412 11609 3412 11611
3412 11614 3412 11616 3412 11620 3420 11618
3420 11600
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW838
WGUS75 KVEF 160121
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
621 PM PDT Mon Jul 15 2024
CAC071-160131-
/O.EXP.KVEF.FF.W.0009.000000T0000Z-240716T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
621 PM PDT Mon Jul 15 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR
SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3408 11600 3408 11604 3409 11604 3411 11604
3411 11605 3412 11605 3412 11609 3412 11611
3412 11614 3412 11616 3412 11620 3420 11618
3420 11600
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:42 PM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 15, 12:42 PM PDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1242 PM PDT Mon Jul 15 2024 .SYNOPSIS...Scattered monsoon activity today, with rain chances largely confined to our eastern areas tomorrow through Wednesday. Later in the week, temperatures rise and precipitation chances expand westward as high pressure builds in from the east. && .SHORT TERM...through Wednesday. Shower and thunderstorm development is anticipated once again this afternoon as monsoonal moisture lingers. Best chances (40-70%) are along and south of I-15 where the better moisture is, but 25-40% PoPs exist from northwestern Inyo County over to northern Lincoln County. The I-15 corridor and points south also have the best odds of seeing localized flash flooding, with the WPC giving this area at least a 5% chance of excessive rainfall. Based on mean flow within the cloud layer, most concerned with the Twentynine Palms area, the Mojave Preserve up into the southern McCullough Range, and the northern Hualapai Mtns up towards Hackberry and Valentine. Yesterday, we saw rain rates of 1-3" per hour, and I wouldn't discount the potential to see similar rates today. By 7-8PM this evening, convective activity is expected to cease as daytime heat is lost. For Tuesday and Wednesday, the development of a westerly component in the flow will shunt some of the low-level moisture off to the east. As a result, the best rain/storm chances move into northwestern Arizona and eastern Lincoln County. Elsewhere, PoPs remain below 20% due to the drier air. This also allows temperatures to climb a few degrees, placing much of the Mojave Desert in the 100- 115 range and the southern Great Basin in the 90-105 range. Despite the slight increase in temps, HeatRisk remains in the Moderate category. .LONG TERM...Thursday through the weekend. Later in the week, the Four Corners high strengths and slowly retrogrades. SSE flow due to the anticyclonic circulation brings moisture westward while the rising 500mb heights induce additional warming. Because the moisture never truly leaves the region earlier in the week, it gets trapped underneath the high. The end result is the return of Major HeatRisk to most of our Mojave Desert valleys by Friday and the weekend, all while PoPs gradually expand west and increase. This creates a fair amount of uncertainty in the forecast, particularly the temperature forecast, as any afternoon convection or convective cloud debris will limit afternoon heating. However, if temperatures aloft suppress, or mostly suppress, shower/storm activity, it'll likely be hot with more humidity than usual. && .AVIATION...For Harry Reid...Generally light winds favoring an easterly direction this afternoon, outside of outflow from convection, with some variability in the easterly wind direction. Scattered storms initially developing over the higher terrain surrounding the valley. There is a 30% to 40% chance of storms moving off the terrain and directly impacting the field. Outside of direct impacts from storms in the valley, outflow winds from nearby storms could bring periods of gusty, erratic winds to the terminal area. Storms should end by early evening with light westerly winds expected after sunset. Isolated storms are possible again late morning and afternoon on Tuesday, but the majority of the activity should be confined to northwest Arizona. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will continue to develop across much of the region this afternoon and persist through sunset before decreasing. Storms will be capable of producing lightning, brief periods of heavy rainfall, CIGs less than 10kft that could obscure areas of higher terrain, and sudden gusty outflow winds. Away from areas of convection, south-to-west winds at 10kts to 15kts with occasional gusts to 20kts are expected. The thunderstorm activity should diminish after sunset, with winds falling below 10kts in most areas overnight. Additional thunderstorms are possible on Tuesday, but coverage is expected to be more limited, with the majority of the activity remaining over northwest Arizona and the higher terrain north and west of the Las Vegas Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:08 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 15, 3:01 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.